Alert archive / Minnesota / Frost Advisories in 2006
Frost Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Oct 4, 2006, 2:29 PM CDT for 7 counties in Wisconsin; 18 counties in Minnesota. It took effect at Oct 5, 2006, 2:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2006, 2:29 PM CDT (19:29 UTC)
- In effect from
- Oct 5, 2006, 2:00 AM CDT
- Expired
- Oct 5, 2006, 5:40 AM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
All 25 counties
Anoka County, MN, Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 041929 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 229 PM CDT WED OCT 4 2006 ...FROST ADVISORY IN EFFECT TONIGHT FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .CANADIAN HIGH PRESSURE WILL MOVE INTO CENTRAL MINNESOTA THIS EVENING AND SPREAD INTO WESTERN WISCONSIN OVERNIGHT. THIS WILL ALLOW FOR CLEAR AND CALM WEATHER CONDITIONS TONIGHT SETTING THE STAGE FOR FROST DEVELOPMENT. THE AREA IMPACTED WILL BE GENERALLY ALONG AND NORTH OF A LINE EXTENDING ROUGHLY FROM BENSON MINNESOTA...TO THE NORTH SIDE OF THE TWIN CITIES METRO AREA...TO EAU CLAIRE WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED TO DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND FAVORABLE LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER TEMPERATURES AND A FREEZE TONIGHT. ACTION SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. MNZ041>045-047>053-055-057>059-061-063-WIZ014>016-023-025-027-028- 050330- /O.NEW.KMPX.FR.Y.0005.061005T0700Z-061005T1300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 229 PM CDT WED OCT 4 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. THE FROST ADVISORY IS ALONG AND NORTH OF A LINE EXTENDING ROUGHLY FROM BENSON MINNESOTA...TO THE NORTH SIDE OF THE TWIN CITIES METRO AREA...TO EAU CLAIRE WISCONSIN. THIS INCLUDES OUTLYING AREAS OF THE NORTHERN AND EASTERN TWIN CITY METRO AREA. CLEAR SKIES AND DECREASING WINDS WILL CREATE FAVORABLE CONDITIONS FOR WIDESPREAD FROST TONIGHT OVER CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED TO DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND FAVORABLE LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER TEMPERATURES AND A FREEZE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MTF
2 follow-up statements
000 WWUS73 KMPX 050233 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CDT WED OCT 4 2006 ...FROST ADVISORY CONTINUES OVERNIGHT FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .CANADIAN HIGH PRESSURE OVER CENTRAL MINNESOTA AND WESTERN WISCONSIN WILL ALLOW FOR CLEAR AND CALM WEATHER CONDITIONS INTO THURSDAY MORNING...SETTING THE STAGE FOR WIDESPREAD FROST DEVELOPMENT. THE AREA IMPACTED WILL BE GENERALLY ALONG AND NORTH OF A LINE EXTENDING ROUGHLY FROM BENSON MINNESOTA...TO THE NORTH SIDE OF THE TWIN CITIES METRO AREA...TO EAU CLAIRE WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED TO DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND FAVORABLE LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER TEMPERATURES AND A FREEZE TONIGHT. ACTION SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. MNZ041>045-047>053-055-057>059-061-063-WIZ014>016-023-025-027-028- 051045- /O.CON.KMPX.FR.Y.0005.061005T0700Z-061005T1300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 933 PM CDT WED OCT 4 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. CLEAR SKIES AND DECREASING WINDS WILL CREATE FAVORABLE CONDITIONS FOR WIDESPREAD FROST OVERNIGHT OVER CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. LOW TEMPERATURES IN THIS AREA ARE EXPECTED TO DROP INTO THE 32 TO 35 RANGE...THOUGH SOME LOW LYING AND FAVORABLE LOCATIONS WITHIN THIS AREA MAY EXPERIENCE EVEN COOLER TEMPERATURES AND A FREEZE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KMPX 051040 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 540 AM CDT THU OCT 5 2006 ...FREEZING TEMPERATURES ACROSS MUCH OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS MORNING... .BELOW FREEZING TEMPERATURES LIKELY DAMAGED TENDER VEGETATION ACROSS CENTRAL MINNESOTA INTO WESTERN WISCONSIN OVERNIGHT. CLEAR SKIES UNDER CANADIAN HIGH PRESSURE ALLOWED TEMPERATURES TO DROP TO AT OR BELOW 32 DEGREES ACROSS MUCH OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. AT 5 AM LITTLE FALLS DIPPED TO 30 DEGREES. MORA...PRINCETON...AND ST. CLOUD ALL RECORDED 32 DEGREES. A NUMBER OF STATIONS FROM THE NORTHERN SUBURBS OF THE TWIN CITIES TO LITCHFIELD AND NORTH SAW TEMPERATURES IN THE MID 30S. OVER IN WISCONSIN...RICE LAKE REACHED 30 DEGREES AND LADYSMITH 36 DEGREES. TEMPERATURES WILL STILL FALL A COUPLE MORE DEGREES BY DAYBREAK AT MOST LOCATIONS. MNZ041>045-047>053-055-057>059-061-063-WIZ014>016-023-025-027-028- 051145- /O.CAN.KMPX.FR.Y.0005.000000T0000Z-061005T1300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 540 AM CDT THU OCT 5 2006 ...FROST ADVISORY IS CANCELLED... BELOW FREEZING TEMPERATURES LIKELY DAMAGED TENDER VEGETATION ACROSS CENTRAL MINNESOTA INTO WESTERN WISCONSIN OVERNIGHT. CLEAR SKIES UNDER CANADIAN HIGH PRESSURE ALLOWED TEMPERATURES TO DROP TO AT OR BELOW 32 DEGREES ACROSS MUCH OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. AT 5 AM LITTLE FALLS DIPPED TO 30 DEGREES. MORA...PRINCETON...AND ST. CLOUD ALL RECORDED 32 DEGREES. A NUMBER OF STATIONS FROM THE NORTHERN SUBURBS OF THE TWIN CITIES TO LITCHFIELD AND NORTH SAW TEMPERATURES IN THE MID 30S. OVER IN WISCONSIN...RICE LAKE REACHED 30 DEGREES AND LADYSMITH 36 DEGREES. TEMPERATURES WILL STILL FALL A COUPLE MORE DEGREES BY DAYBREAK AT MOST LOCATIONS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 4, 3:32 AM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, Oct 4, 3:32 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 AM CDT WED OCT 4 2006 .DISCUSSION... CONVECTION FINALLY COMING TO AN END ACROSS THE FORECAST AREA...WITH THE BASEBALL HAIL PRODUCING SUPERCELL MOVING INTO NORTH CENTRAL IOWA. FRONT HAS COMPLETELY CLEARED THE AREA...ALLOWING FOR NORTH TO NORTHEASTERLY SURFACE WINDS ACROSS MINNESOTA AND WISCONSIN. TIGHT PRESSURE GRADIENT RESULTING IN STRONG AND GUSTY WINDS. SPLIT CHANNEL SATELLITE SHOWING DENSE CLOUD BANK BEGINNING TO ERODE ACROSS EASTERN NORTH DAKOTA AND NORTHERN MINNESOTA...WHICH WILL EVENTUALLY MOVE INTO CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATER TODAY AS THE HIGH PRESSURE IN NORTH DAKOTA SINKS SOUTHEASTWARD. AMPLIFIED UPPER RIDGE AND RESULTANT STRONG CANADIAN HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE NEXT COUPLE OF DAYS...ALLOWING FOR DRY AND COOLER CONDITIONS. HIGHS SHOULD REMAIN IN THE LOW TO MID 60S THROUGH AT LEAST THURSDAY. CLOUDS WILL BE ON THE INCREASE...AS WILL THE TEMPERATURES...AS A LOW PRESSURE SYSTEM SLOWLY APPROACHES FROM THE WEST. SUCCESSIVE RUNS OF THE RESPECTIVE MODELS HAVE SLOWED DOWN THE ARRIVAL OF THE SYSTEM...WHICH IS TO BE EXPECTED WITH SUCH A STRONG RIDGE. HOWEVER...WITH A STRONG /50 KT/ LOW LEVEL JET AND PLENTY OF LOW TO MID LEVEL WARM AIR ADVECTION...SOME THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT IN WESTERN MINNESOTA...DESPITE THE MAIN SYSTEM HANGING BACK FURTHER WEST. LONGER TERM...SATURDAY THROUGH TUESDAY TREND IN RECENT GFS RUNS IS FOR A BIT SLOWER MOVEMENT OF SURFACE LOW ACROSS AREA THIS WEEKEND. BACKED OFF ON EASTWARD EXPANSION OF PRECIPIATION ON SATURDAY. 00Z GFS RUN BRINGS COLD FRONT THROUGH AREA DRY NOT GENERATING QPF UNTIL POSTFRONTAL ON SUNDAY...BUT DIDNT DO MUCH TO POPS OTHER THAN TRIMMING BACK IN EAST SATURDAY. ALSO RAISED MAXES A BIT IN WEST FOR SATURDAY WITH SLOWER MOVEMENT OF FRONT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && KAT/BAP
Hazardous weather outlook, Oct 4, 3:56 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT WED OCT 4 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 050900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. KAT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 66 min |
| Oct 3, 7:23 PM CDT | Tornado Warning | MPX | Dunn, Saint Croix | 52 min |
| Oct 3, 8:03 PM CDT | Tornado Warning | MPX | Eau Claire, Pepin | 42 min |
| Oct 3, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Saint Croix | 55 min |
| Oct 3, 11:44 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 46 min |
| Oct 3, 10:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 26 min |
| Oct 3, 10:33 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 27 min |
| Oct 3, 10:44 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 46 min |
| Oct 3, 10:49 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 56 min |
| Oct 3, 11:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 50 min |
| Oct 3, 11:29 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 34 min |
| Oct 3, 11:32 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 28 min |
| Oct 3, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 46 min |
| Oct 4, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 58 min |
| Oct 4, 1:26 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 49 min |
| Oct 4, 1:49 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 41 min |
| Oct 4, 2:00 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 60 min |
| Oct 4, 2:35 AM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 37 min |
| Oct 4, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 62 min |
Nearby
Frost Advisories in Minnesota, 2006Frost Advisories in Wisconsin, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.